MAUDE Adverse Event Report: BIO-DETEK INCORPORATED PRO-PADZ RADIOLUCENT SOLID GEL ELECTRODE, SINGLE

BIO-DETEK INCORPORATED PRO-PADZ RADIOLUCENT SOLID GEL ELECTRODE, SINGLE
Model Number 8900-4006
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll medical corporation has not received the device for evaluation and this complaint is still under investigation.
 
Event or Problem Description
Complainant alleged that while attempting to defibrillate a patient (age & gender unknown), a loud pop noise was heard.Complainant indicated that there was no adverse effect to the patient due to the reported malfunction.
 
Additional Manufacturer Narrative
This supplemental medwatch report is reporting the evaluation of the device and correcting information submitted on the initial medwatch report.Please reference section d1, d4, & h4.Evaluation results: the pro padz solid gel radiolucent electrodes were returned to zoll medical corporation for evaluation.During evaluation, it was found that each pad was wrapped in plastic, missing the high voltage wire.Due to the received condition of the electrodes, they were unable to be subjected to any electrical testing.A visual inspection of the electrodes shows some decolorization on the conductive plates, indicating a discharge occurred.However, the conductive gel appears to have a smooth surface in the middle, but grainy textures on the sides, indicating that the electrodes were not properly placed on the patient's skin.The customer did not provide any images of the patient's burn or the device log for review.Electrode labeling states the importance of good placement on the patient and provides instructions for proper electrode application technique.Poor adherence and/or air under the electrodes can lead to the possibility of arcing and skin burns.Analysis of reports of this type has not identified an increase in trend.

Brand Name
PRO-PADZ RADIOLUCENT SOLID GEL ELECTRODE, SINGLE
Common Device Name
ELECTRODE
Manufacturer (Section D)
BIO-DETEK INCORPORATED
525 narragansett park drive
pawtucket RI 02861
MDR Report Key10962540
Report Number1218058-2020-00092
Device Sequence Number18992968
Product Code MKJ
UDI-Device Identifier00847946016487
UDI-Public00847946016487
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/13/2021
Device Model Number8900-4006
Device Catalogue Number8900-4006
Device Lot Number3320
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2020
Supplement Date Received by Manufacturer11/17/2020
Initial Report FDA Received Date12/07/2020
Supplement Report FDA Received Date01/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1